# SDR 2022FA0000580

- Difficulty date: March 18, 2022
- Submitted: October 6, 2022
- Operation: General aviation
- Aircraft: N5901G
- Make and model: Cessna 120
- Aircraft serial: 172S2192
- System (JASC): 5300 · Fuselage Structure (General)
- Part: None
- Part number: UNKNOWN
- Part serial: UNK
- Condition: None
- Location: Engine
- Component: Engine
- Component part number: TAE125020114
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT EXPERIENCED A SUDDEN POWER LOSS FOLLOWED BY A DROP IN OIL PRESSURE ON CLIMB OUT. THE PILOT WAS ABLE TO GET THE PLANE UNDER PARTIAL POWER BACK TO THE AIRPORT AND LAND SAFELY. PILOT REPORTED THAT THE OIL PRESSURE NEVER DROPPED BELOW THE BOTTOM OF THE GREEN ARE, BUT DROPPED SUDDENLY FROM THE MIDDLE OF THE GREEN. AFTER LANDING THE PILOT TAXIED BACK TO THE HANGAR AND NOTED A SIGNIFICANT AMOUNT OF OIL DOWN THE BELLY AND THE LH GEARLEG. UPON INSPECTION, THE ENGINE DID NOT HAVE ANY OIL LEAKS. ALL OF THE OIL LOST WAS LOST OUT OF THE CRANKCASE VENT. OIL WAS NOT REGISTERING ON THE DIPSTICK AND UPON TAKING AND OIL SAMPLE THERE WAS ONLY ABOUT 2 QUARTS LEFT IN THE SUMP. THE MANUFACTURER IN GERMANY INSTRUCTED US TO SEND THE FADEC DATA AND PERFORM A "PRESSURE LOSS TEST". THE #2 CYLINDER HAD LOST 85% OF IT'S COMPRESSION PAST THE PISTON RINGS INTO THE CRANKCASE. AFTER PROVIDING THE REQUESTED INFORMATION TO THE MANUAFACTURER IN GERMANY. WE WERE INSTRUCTED TO SEND THE ENGINE TO THEM FOR TEARDOWN AND FURTHER INSPECTION AND ARRANGE FOR AN EXCHANGE. UPON HEARING FROM TECHNIFY IN GERMANY ON THEIR FINDINGS DURING THE TEARDOWN INSPECTION WE CAN FORWARD THAT INFORMATION IF REQUESTED.
